Diazepam for Vaginismus

Home > Forums > Vaginismus Support Group > Daily Questions > Diazepam for Vaginismus

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #22480

    liltapper21
    Participant

    Hi! I have a question. First. My name is Daniel. My best friend in the world suffers from vaginismus and has for a very long time. She has talked to me about this and with many failed attempts, she really wants to try and fix this problem that has plagued her life for so long. I am one of maybe 3 that knows about it and she trusts me and all I want to do is everything I can to help encourage her and support her and any ideas, suggestions, anything that can help her is the most appreciated. She has been seeing a specialist/ physical therapist (and has in the past). and they have given her diazepam to use in her vagina to help relax the muscles, etc. I just right now have a question if anyone has experienced this with using this medication. Have you ever noticed irregular periods since you have used it? especially an early period that is not normal for you? Not that that can not ever happen. but for her , her periods are later than whats normal for most and that is her normal. this month it has come maybe a week early at least and she just started using the diazepam maybe almost 2 weeks now every night. She hasn’t used anything else yet and the therapist just recommended her to start with that first. Thanks for any one who shares their story. I understand it is very personal. I am a nurse and spend a lot of time listening, comforting and talking with my patients and I just want to do anything to help my best friend here. but anyhow, my question is just about using diazepam (valium) and early periods? if anyone has experienced that. thank you.

    #22483
    mm
    mazemelissa
    Moderator

    Hi Daniel,

    I prescribe diazepam suppositories often for high pelvic tone, and have not seen a correlation with it causing irregular periods.

    I would have her continue to monitor them. One early period is usually not a concern.

    So many different things can throw off a cycle: diet change, increase exercise, stress.

    I would recommend she continue the suppositories, as they can be so helpful to relax the pelvic floor and make dilation easier.

    Sounds like you are a great friend, thank you for being there for her.

    Melissa

    #22486
    recessivegenequeen
    recessivegenequeen
    Participant

    Hi Daniel – I defer to Melissa on all things medical but I do want to jump in and say thanks to you for being a supportive friend to someone with vaginismus. I’m lucky to count myself among the people who have overcome vaginismus, and it would have never been possible without the support of friends and a great partner along the way. The journey to recovery for many people with vaginismus spans years of doubt and loneliness and self-loathing, and friends are the people who make those years survivable. It sounds like your friend is on the road to a better life, but know that it’s people like you who have made it possible. Thanks so much for being there and I hope that your friend makes progress that she is happy with!

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.